Alert archive / Florida / High Surf Warnings in 2020
High Surf Warning 6, NWS Mobile, AL
NWS Mobile, AL issued this high surf warning at Dec 30, 2020, 10:04 PM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2020, 10:04 PM CST (04:04 UTC)
- Expired
- Jan 1, 2021, 10:55 AM CST
- In force
- 37 hr
- Issued by
- NWS Mobile, AL
Counties Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 102 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780 WHUS44 KMOB 310404 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1004 PM CST Wed Dec 30 2020 FLZ202-204-206-311215- /O.UPG.KMOB.SU.Y.0007.000000T0000Z-210102T0000Z/ /O.NEW.KMOB.SU.W.0006.201231T0404Z-210102T0000Z/ /O.CON.KMOB.RP.S.0040.000000T0000Z-210102T1200Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 1004 PM CST Wed Dec 30 2020 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM CST FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * WHAT...For the High Surf Warning, dangerously large breaking waves of 8 to 10 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, until 6 PM CST Friday. For the High Rip Current Risk, through late Friday night. * IMPACTS...Breaking waves can sweep people off jetties and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ265-266-311215- /O.CON.KMOB.SU.Y.0007.000000T0000Z-210102T0000Z/ /O.CON.KMOB.RP.S.0040.000000T0000Z-210102T1200Z/ Mobile Coastal-Baldwin Coastal- 1004 PM CST Wed Dec 30 2020 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...In Alabama, Baldwin Coastal and Mobile Coastal Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...For the High Surf Advisory, until 6 PM CST Friday. For the High Rip Current Risk, through late Friday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
6 follow-up statements
752 WHUS44 KMOB 311007 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 407 AM CST Thu Dec 31 2020 FLZ202-204-206-312000- /O.CON.KMOB.SU.W.0006.000000T0000Z-210102T0000Z/ /O.CON.KMOB.RP.S.0040.000000T0000Z-210102T1200Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 407 AM CST Thu Dec 31 2020 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * WHAT...For the High Surf Warning, dangerously large breaking waves of 8 to 10 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...For the High Surf Warning, until 6 PM CST Friday. For the High Rip Current Risk, through late Friday night. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ265-266-312000- /O.CON.KMOB.SU.Y.0007.000000T0000Z-210102T0000Z/ /O.CON.KMOB.RP.S.0040.000000T0000Z-210102T1200Z/ Mobile Coastal-Baldwin Coastal- 407 AM CST Thu Dec 31 2020 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Baldwin Coastal and Mobile Coastal Counties. * WHEN...For the High Surf Advisory, until 6 PM CST Friday. For the High Rip Current Risk, through late Friday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
057 WHUS44 KMOB 311930 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 130 PM CST Thu Dec 31 2020 FLZ202-204-206-010330- /O.CON.KMOB.SU.W.0006.000000T0000Z-210102T0000Z/ /O.CON.KMOB.RP.S.0040.000000T0000Z-210102T1200Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 130 PM CST Thu Dec 31 2020 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * WHAT...For the High Surf Warning, dangerously large breaking waves of 8 to 10 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...For the High Surf Warning, until 6 PM CST Friday. For the High Rip Current Risk, through late Friday night. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ265-266-010330- /O.CON.KMOB.SU.Y.0007.000000T0000Z-210102T0000Z/ /O.CON.KMOB.RP.S.0040.000000T0000Z-210102T1200Z/ Mobile Coastal-Baldwin Coastal- 130 PM CST Thu Dec 31 2020 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Baldwin Coastal and Mobile Coastal Counties. * WHEN...For the High Surf Advisory, until 6 PM CST Friday. For the High Rip Current Risk, through late Friday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
120 WHUS44 KMOB 010041 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 641 PM CST Thu Dec 31 2020 FLZ202-204-206-011200- /O.CON.KMOB.SU.W.0006.000000T0000Z-210102T0000Z/ /O.CON.KMOB.RP.S.0040.000000T0000Z-210102T1200Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 641 PM CST Thu Dec 31 2020 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * WHAT...For the High Surf Warning, dangerously large breaking waves of 8 to 10 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...For the High Surf Warning, until 6 PM CST Friday. For the High Rip Current Risk, through late Friday night. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ265-266-011200- /O.NEW.KMOB.CF.Y.0001.210101T0041Z-210101T1200Z/ /O.CON.KMOB.SU.Y.0007.000000T0000Z-210102T0000Z/ /O.CON.KMOB.RP.S.0040.000000T0000Z-210102T1200Z/ Mobile Coastal-Baldwin Coastal- 641 PM CST Thu Dec 31 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. For the Coastal Flood Advisory, minor coastal flooding. For the High Rip Current Risk, dangerous rip currents. * WHERE...Mobile Coastal and Baldwin Coastal Counties. * WHEN...For the High Surf Advisory, until 6 PM CST Friday. For the Coastal Flood Advisory, until 6 AM CST Friday. For the High Rip Current Risk, through late Friday night. * IMPACTS...Minor coastal flooding will impact low lying, flood prone areas along the immediate coastal areas late this evening through early Friday morning, especially around the time of high tide. High surf will result in dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ263-264-011200- /O.NEW.KMOB.CF.Y.0001.210101T0041Z-210101T1200Z/ Mobile Central-Baldwin Central- 641 PM CST Thu Dec 31 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Minor coastal flooding. * WHERE...Mobile Central and Baldwin Central Counties. * WHEN...Until 6 AM CST Friday. * IMPACTS...Minor coastal flooding will impact low lying, flood prone areas along the immediate coastal areas late this evening through early Friday morning, especially around the time of high tide. The northern portion of Mobile Bay will experience the highest water levels, which could result in water over portions of low lying coastal roads, including the eastbound lanes of the US 90 Causeway near the I-10 intersection. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
107 WHUS44 KMOB 011000 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 400 AM CST Fri Jan 1 2021 FLZ202-204-206-011800- /O.CON.KMOB.SU.W.0006.000000T0000Z-210102T0000Z/ /O.CON.KMOB.RP.S.0040.000000T0000Z-210102T1200Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 400 AM CST Fri Jan 1 2021 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...For the High Surf Warning, dangerously large breaking waves of 8 to 10 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...For the High Surf Warning, until 6 PM CST this evening. For the High Rip Current Risk, through late tonight. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ265-266-011800- /O.CON.KMOB.CF.Y.0001.000000T0000Z-210101T1200Z/ /O.CON.KMOB.SU.Y.0007.000000T0000Z-210102T0000Z/ /O.CON.KMOB.RP.S.0040.000000T0000Z-210102T1200Z/ Mobile Coastal-Baldwin Coastal- 400 AM CST Fri Jan 1 2021 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. For the Coastal Flood Advisory, minor coastal flooding. For the High Rip Current Risk, dangerous rip currents. * WHERE...Baldwin Coastal and Mobile Coastal Counties. * WHEN...For the High Surf Advisory, until 6 PM CST this evening. For the Coastal Flood Advisory, until 6 AM CST early this morning. For the High Rip Current Risk, through late tonight. * IMPACTS...Minor coastal flooding will impact low lying, flood prone areas along the immediate coastal areas late this evening through early Friday morning, especially around the time of high tide. High surf will result in dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ263-264-011200- /O.CON.KMOB.CF.Y.0001.000000T0000Z-210101T1200Z/ Mobile Central-Baldwin Central- 400 AM CST Fri Jan 1 2021 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Minor coastal flooding. * WHERE...Baldwin Central and Mobile Central Counties. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Minor coastal flooding will impact low lying, flood prone areas along the immediate coastal areas late this evening through early Friday morning, especially around the time of high tide. The northern portion of Mobile Bay will experience the highest water levels, which could result in water over portions of low lying coastal roads, including the eastbound lanes of the US 90 Causeway near the I-10 intersection. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
913 WHUS44 KMOB 011319 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 719 AM CST Fri Jan 1 2021 FLZ202-204-206-012200- /O.CON.KMOB.SU.W.0006.000000T0000Z-210102T0000Z/ /O.CON.KMOB.RP.S.0040.000000T0000Z-210102T1200Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 719 AM CST Fri Jan 1 2021 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...For the High Surf Warning, dangerously large breaking waves around 8 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...For the High Surf Warning, until 6 PM CST this evening. For the High Rip Current Risk, through late tonight. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ265-266-012200- /O.CON.KMOB.SU.Y.0007.000000T0000Z-210102T0000Z/ /O.CON.KMOB.RP.S.0040.000000T0000Z-210102T1200Z/ Mobile Coastal-Baldwin Coastal- 719 AM CST Fri Jan 1 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Baldwin Coastal and Mobile Coastal Counties. * WHEN...For the High Surf Advisory, until 6 PM CST this evening. For the High Rip Current Risk, through late tonight. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
871 WHUS44 KMOB 011655 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1055 AM CST Fri Jan 1 2021 FLZ202-204-206-020000- /O.CAN.KMOB.SU.W.0006.000000T0000Z-210102T0000Z/ /O.EXA.KMOB.SU.Y.0007.000000T0000Z-210102T0000Z/ /O.CON.KMOB.RP.S.0040.000000T0000Z-210102T1200Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 1055 AM CST Fri Jan 1 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... ...HIGH SURF WARNING IS CANCELLED... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 7 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Advisory, until 6 PM CST this evening. For the High Rip Current Risk, through late tonight. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ265-266-020000- /O.CON.KMOB.SU.Y.0007.000000T0000Z-210102T0000Z/ /O.CON.KMOB.RP.S.0040.000000T0000Z-210102T1200Z/ Mobile Coastal-Baldwin Coastal- 1055 AM CST Fri Jan 1 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 6 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Baldwin Coastal and Mobile Coastal Counties. * WHEN...For the High Surf Advisory, until 6 PM CST this evening. For the High Rip Current Risk, through late tonight. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf warning went out at Dec 30, 9:58 PM CST, 6 minutes earlier.
Area forecast discussion, Dec 30, 9:58 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
958 PM CST Wed Dec 30 2020
.NEAR TERM /Now Through Friday/...An upper shortwave trough
currently over northern Mexico lifts northeast across
Texas/Oklahoma and towards the Midwest through Friday. A surface
low deepens over southeast Texas in response and lifts quickly
north towards Missouri as it gradually stacks beneath the upper
shortwave and begins to weaken. Ahead of this surface low, south
to southeasterly flow strengthens across the north-central Gulf
coast, transporting rich Gulf moisture northward into the Deep
South and lower MS River Valley regions. The strengthening onshore
flow will result in a high rip current risk and rough surf along
area beaches. The moistening and destabilizing warm sector,
coupled with improving deep-layer forcing associated with the
encroaching upper shortwave, will support scattered shower and
thunderstorm activity across the local area on Thursday. This
will especially be the case later in the day as an 850mb jet
intensifies overhead (45-50 knots). While thermodynamic profiles
remain on the marginal side, wind shear will be plentiful with
roughly 50-60 knots of 0-6 km bulk shear and 30+ knots of 0-1 km
shear. A Slight Risk for severe weather continues across much of
the area, with the primary hazards being damaging wind gusts and
perhaps a few tornadoes.
As the surface low lifts away to the north Thursday night, a
trailing cold front pushes east across the lower MS River Valley.
A broken line of showers and storms should be ongoing along the
front at that time. Ahead of it, southerly winds continue to
strengthen and will become quite gusty, particularly along the
coast where a Wind Advisory may eventually be needed. In addition,
these winds could pile up just enough water along the coast to
result in some spotty coastal flooding issues in the more
vulnerable and low-lying areas around the time of high tide late
Thursday night. At this time, no Coastal Flood Advisory is
expected as any issues should be short-lived and very minor in
nature. Continuing to see a signal among convective allowing
models that the squall line becomes better organized as it pushes
through our area and overtakes any ongoing scattered/discrete
convection overnight Thursday into Friday morning. This line will
bring an increasing damaging straight line wind threat, though
still cannot rule out a brief tornado or two as low-level shear
vectors ahead of the line remain sufficient for embedded
mesocyclone generation. The front and associated squall line push
east of the area late Friday morning, with any severe threat and
rain chances quickly tapering from west to east in its wake.
Cooler temperatures and drier air begin to filter in thereafter as
we head into the weekend. /49
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.
High Surf Advisory until 6 PM CST Friday for ALZ265-266.
FL...High Rip Current Risk through late Friday night for FLZ202-204-
206.
High Surf Advisory until 6 PM CST Friday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from noon Thursday to 6 AM CST Friday for
GMZ630-633>636.
Small Craft Advisory until 6 AM CST Friday for GMZ631-632.
Small Craft Advisory until 6 PM CST Friday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
http://weather.gov/mobNearby
High Surf Warnings in Florida, 2020Every high surf warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.